Hello, guest
|
Name: Mom2 Seven
[ Original Post ]
My 8 year old stepson has adhd.
His mother couldn`t handel him so 3 weeks before school was out last year she turned custody over to us .So we enrolled him in school here.The last week of school the teacher called and told us just to keep him out the rest of the year because he was disrupting her class(He is on Focalin) So we did ,Now Idon`t know what to do about this school year .I don`t no where to get help.He`s been through so much already .He also has terrets. please help.
Your Name


captcha

Your Reply here


 
Name: MN-MOM | Date: Jul 3rd, 2007 5:37 PM
Do you live in the U.S.? If so, if you have a doctor's diagnosis, the schools are required to provide education and make provisions through an I.E.P. (individual education plan). Depending on what he qualifies for, he could get an aide to help, specific social skills classes, therapies, etc. Also, it sounds like the Focalin is not being effective. I would make an appt. with a child psychiatrist who specializes in ADHD to check that out. They can also provide help for parents in learning behavior modification techniques for your stepson. My son has ADHD, and it has taken a full year to see measurable results, but with these three things working together (behavior modification, medicine, and additional help at school), I can say he is now happy and under control (most of the time). 

Name: ADDGirl | Date: Jul 4th, 2007 2:29 AM
This is a website for people with ADD and their families....written by experts....it is also a magazine and has a store where you can get books and other tools to help you and your daughter make life easier


http://www.additudemag.com/channel/ 

Name: ADDGIRL | Date: Jul 4th, 2007 2:32 AM
Sorry I posted the comment to the wrong forum....but you might find it helpful as well. NM MOM is right, if you have a doctor's diagnosis, the schools are required to provide education....it's federal law. I wish you luck. 

Name: rawad | Date: Aug 12th, 2007 8:02 PM
[email protected] 

Name: Nicky P | Date: Aug 14th, 2007 5:49 AM
Speak to your School counseller & health department. It is the schools problem as well as yours we have been through the same thing but noet asked him to leave. Try routines & firmness & rewards when he ids good even if it is only for 2 hours he will understand the right behaviour & wrong when diciplined for wrong behaviour I know how stressing it is I have been through it for 2 years now. 

Name: ADHD and Tourettes | Date: Aug 14th, 2007 10:01 AM
My son has ADHD, ODD, and Tourettes. His tourettes was caused by ADHD medication Concerta. The schools have programs for children but the area we live in it is horrible. The children are always labeled a troubled child. We homeschool our son now.

Word to the wise, If terrets means tourettes (tics) then the DR should not have put your child on Focalin. This medication states clearly to not give this to a child with this or with a family history of tourettes. If your child did not have this before the medication then the medication caused this most likely. 


Copyright 2019© babycrowd.com. All rights reserved.
Contact Us | About Us | Browse Journals | Forums | Advertise With Us